Side effects of Metformin & Diamicron

QUESTION: Dear Sir,


My name is Husain, male, 50, married 07 years ago, don't have children.

Eight months ago, doctor diagnose me as type 2 diabetic. Diet control, brisk walk and medication recomended.

Metformin-500-1 TABLET DAILY AFTER LUNCH, gliciazige(DIAMICRON MR-30)-1 TABLET DAILY AFTER MORNING BREAK FAST. So far, diabetes under control.

But there are some side effects listed below:

1. Ulcer in mouth, throat.

2. Weight loss-11KG lost in last 8 months.

3. Constipation.

4. Sexual problem (erection problem, not lasting long time).

Please advise me to avoid those side effects. I am frustrated now.

Regards
Husain


ANSWER: Hi Husain,

First, do not become frustrated. Relax. Nothing good comes out from stress and frustration; stress will worsen your diabetes and other problems you might have.

Next, although the complications you are experiencing are common for diabetics, however, there is still a solution for your worries as the following:

1. For the ulcer in your mouth and throat, please perform an analysis of mouth for Candidosis (mouth swab). Actually, yeast infections are very common for diabetics.

Once identified with candidosis, antifungal susceptibility should be perform to know which antimycotic drug is most suitable for you.


2. Weight loss is one of the good effects of Metformin. I would say it is great that you are losing weight because it will also help you beat diabetes. Just go ahead and lose more weight if you have extra:)))

3. Constipation is another problem related to Metformin usage and candidosis of gastro intestinal tract. You can perform a fecal examination for yeasts to find out.

If you do have candidosis of intestines, you should be treated correctly by your doctor. Actually, mouth thrush is also related to candida of feces; therefore, once you treat mouth rush, you would automatically treat the yeast infection of your intestines.

If you do not have candida, tell your doctor your problem, and ask him/her to change Metformin treatment to any other drug therapy.

You can also use Senna tea or pills to get a natural relief from constipation.

4. Sexual problems could also be related to diabetes. Lack of energy and hormonal changes, blood vessels and neurological damages can lead to such problems.

In order to correctly identify your problem, you can talk to your husband and ask him/her if you need to take an appointment with any other specialist other than endocrinologist.

  • At last, as you are telling that you do not have children, I would like you to talk to your doctor for this. Talk with him/her what side effects diabetic drugs and diabetes to a baby.

    Next, if you still want to have children, you can visit a gynecologist in order to identify where the problem is lying and how to resolve it.

    REMEMBER: The only culprit for your problems is Diabetes. Once you control blood sugar, you can hope for an irreversible solution.

    Hope it helped!

    Dr.Alba



    Normal Sugar Levels & Sudden Weight Loss
    by: iftekhar

    QUESTION
    : Dear Dr. Alba,

    I am following your advice, reading all your post. It is very helpful to me. Thanks a lot.
    I need your advice regarding my present condition.

    At present, I have no sugar problem. I have stopped all my drugs; I also stopped taking fenugreek, better melon, cinnamon.

    My fasting blood sugar is 98, PP is 110. My main problem is, I am under weight (I lost 12 kg during my treatment).

    My present height is 1m, 60cm, weight is 46 kg. I have stopped exercise also. I have no energy to perform daily normal work. I am afraid to do laboratory blood test for my weakness.

    How to improve my weight? How to increase my energy level? Should I increase my curb intake? I am waiting for your valuable advice.

    Best regards
    Iftekhar


    ANSWER: Hi Iftekhar,

    First of all, I need to know:

    - your age (to identify other risks for your sudden weight loss)

    - for how long have you been on treatment?

    - when exactly did you noticed weight loss?

    - what were you taking (drugs, or other) while you first noticed weight loss?

    - what kind of diet have you followed (exact menu, i.e. what you have eaten and restrictions)

    - do you suffer from any other disease or condition? If yes, what are you taking?

    - Did you have problems with urination or defecation?

    - have you been recovered in hospital recently? If yes, what exactly did you have?

    - is your work very stressful (office work) or it is just a field work?

    Could you please provide such information to me in order to help you identify your real problem?

    Waiting for your reply.

    Dr.Alba

  • Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

    Explore More...